MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570640
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however, it was reported that the patient was over the age of 18.Block h6: imdrf device code a1502 captures the reportable event of stent positioning issue.Imdrf impact code f2301 captures the use of a snare to remove the stent.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary uncovered stent was to be implanted in the common bile duct to treat an approximately 2cm stenosis during a stent placement procedure performed on (b)(6) 2024.The patient's anatomy was tortuous.During the procedure, the stent was deployed in an incorrect location.Consequently, the stent was removed with a snare.The procedure was cancelled as the same device was unavailable.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary uncovered stent was to be implanted in the common bile duct to treat an approximately 2cm stenosis during a stent placement procedure performed on (b)(6) 2024.The patient's anatomy was tortuous.During the procedure, the stent was deployed in an incorrect location.Consequently, the stent was removed with a snare.The procedure was cancelled as the same device was unavailable.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Additional information received on may 09, 2024.The stent was partially deployed on the delivery system and then pulled using a snare.
 
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however, it was reported that the patient was over the age of 18.Block h6: imdrf impact code f1001 is being used to capture the reportable issue of aborted/cancelled procedure.Block h11: correction to the initial mdr in blocks b1, b2, b5 and h6 (device codes).
 
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however, it was reported that the patient was over the age of 18.Block h6: imdrf impact code f1001 is being used to capture the reportable issue of aborted/cancelled procedure.Block h11: a wallflex fully covered biliary stent and delivery system was received for analysis.The stent was not returned, only the delivery system.The delivery system was returned with the shipping mandrel, and after removing it, no evidence of the alleged event was identified.No problems were noted with the delivery system.The reported event of stent partially deployed was not confirmed.The stent was not returned, and the analysis of the delivery system did not identify any problems or damages.Therefore, a review and analysis of all available information indicated the most probable cause is no problem detected.
 
Event or Problem Description

Brand Name
WALLFLEX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19274137
Report Number3005099803-2024-02156
Device Sequence Number7495507
Product Code FGE
UDI-Device Identifier08714729756231
UDI-Public08714729756231
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/10/2024
Device Model NumberM00570640
Device Catalogue Number7064
Device Lot Number0030317732
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/17/2024
Supplement Date Received by Manufacturer05/09/2024
06/19/2024
Initial Report FDA Received Date05/08/2024
Supplement Report FDA Received Date06/04/2024
07/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown